MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported a patient with renal failure (rf) on continuous cyclic peritoneal dialysis \"[cc(pd)]\" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized for peritonitis due to user error.Follow-up with the patient¿s primary pd registered nurse (pdrn) verified the patient presented to the emergency room on (b)(6) 2026 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc elevated, result not provided) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin every 5 days, and ceftazidime daily for 21 days.The patient¿s peritoneal effluent culture result returned positive for methicillin resistant staphylococcus aureus on (b)(6) 2026, and the patient¿s ceftazidime was discontinued.The patient continued to undergo ccpd therapy while hospitalized and is recovering from the serious adverse events.On (b)(6) 2026, the patient was sent to a rehabilitation hospital for strength training and occupational therapy.The patient continues to utilize his personal liberty select cycler at the rehabilitation hospital without any reported issues.The pdrn attributed causality to an unspecified touch contamination event.Per the pdrn, the serious adverse events were not caused by any fme product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the serious adverse events of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which required hospitalization and antibiotic therapy.The pdrn attributed causality to an unspecified touch contamination event and did not involve any fme product(s) and/or device(s) deficiency or malfunction.Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.Staphylococcus aureus is commonly found in the mucus membranes and skin of humans and is the most frequent organism associated with peritoneal infections in pd patients.Based on the information available, the patient¿s liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fme device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report that a fme device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50885177
Report Number0008030665-2026-02566
Device Sequence Number10755111
Product Code FKX
UDI-Device Identifier00840861100750
UDI-Public00840861100750
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Select Cycler.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight154 LB